Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 21, 2008, 10:15 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2008, 10:15 AM MDT (16:15 UTC)
- Expired
- May 21, 2008, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 211615 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1015 AM MDT WED MAY 21 2008 IDZ017-212100- /O.NEW.KPIH.WI.Y.0017.080521T1615Z-080521T2100Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1015 AM MDT WED MAY 21 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. STRONG WEST WINDS OF 30 TO 40 MPH WERE OBSERVED ACROSS THE EASTERN MAGIC VALLEY THIS MORNING AND WILL LIKELY CONTINUE THROUGH 3 PM MDT THIS AFTERNOON BEFORE SUBSIDING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ021-220300- /O.CON.KPIH.LW.Y.0019.000000T0000Z-080522T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 1015 AM MDT WED MAY 21 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. EXPECT 15 TO 25 MPH SOUTHWEST WINDS TODAY WITH GUSTS AS HIGH AS 35 MPH ON THE AMERICAN FALLS RESERVOIR. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
1 follow-up statement
000 WWUS75 KPIH 212033 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 233 PM MDT WED MAY 21 2008 IDZ017-220000- /O.EXT.KPIH.WI.Y.0017.000000T0000Z-080522T0000Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 233 PM MDT WED MAY 21 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG WEST WINDS OF 30 TO 35 MPH WERE OBSERVED ACROSS THE EASTERN MAGIC VALLEY THIS AFTERNOON AND WILL LIKELY CONTINUE THROUGH 6 PM MDT THIS AFTERNOON BEFORE SUBSIDING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ021-220300- /O.CON.KPIH.LW.Y.0019.000000T0000Z-080522T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 233 PM MDT WED MAY 21 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EVENING BEFORE SUBSIDING BY 9 PM MDT THIS EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 21, 10:15 AM MDT, 0 minutes earlier.
Area forecast discussion, May 21, 10:15 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1015 AM MDT WED MAY 21 2008 .DISCUSSION... TODAY THROUGH NEXT WEDNESDAY. LATEST RADAR SHOWING A STREAM OF MOISTURE WORKING NORTH OVER THE ERN HIGHLANDS. CURRENT WEB CAMS PLACE SNOW LEVEL AT 8000 TO 9000 MSL WITH SNOW FALLING AT TETON PASS BUT MELTING. HAVE UPDATED THE FORECAST FOR CURRENT TRENDS MAINTAINING CATEGORICAL PRECIP MENTION OVER THE ERN HIGHLANDS DROPPING OFF TO SCATTERED IN THE SNAKE PLAINS AND POINTS WWRD. LATEST SURFACE ANALYSIS SHOWING STRONG PRESSURE GRADIENT OVER SW IDAHO WITH IMPACTS SPILLING INTO ERN MAGIC VALLEY ZONE. MES0NET SITES CURRENTLY RUNNING AT OR SLIGHTLY ABOVE ADVISORY LEVELS OF 30 MPH SUSTAINED REQUIREMENT. THUS HAVE ISSUED A WIND ADVISORY FOR ZONE 17. UPPER TROUGH CURRENTLY DIGGING/EXTENDING SOUTH INTO NEVADA/UTAH WHERE IT WILL SPIN OFF A CLOSED LOW TONIGHT AND REGROUP SENDING ANOTHER WAVE OF MOISTURE OUR WAY LATE TONIGHT AND THURSDAY. UPDATES ON RIVER STATUS TO FOLLOW AROUND 11 AM AS FORECAST IS RELAYED FROM RIVER FORECAST CENTER IN PORTLAND. SEE PREVIOUS DISCUSSION BELOW. HUSTON COLD FRONT HAS CLEARED THE STATE AND IS INTO WYOMING. MUCH COLDER AIR HAS FILTERED IN FROM THE WEST. RADAR SHOWING SOLID BAND OF PRECIPITATION ACROSS SOUTHERN AND EASTERN HIGHLANDS AND SNAKE RIVER PLAIN...BUT MOST PRECIPITATION IN THE SNAKE PLAIN NOT REACHING THE GROUND. DID UP PRECIPITATION CHANCES IN GRIDS TODAY IN EASTERN HALF OF THE FORECAST AREA HITTING WYOMING BORDER THE HARDEST AS UPPER TROF BEGINS TO SLOW WITH AXIS OVER IDAHO AND CLOSED 500 MILLIBAR LOW FORMING BY THIS EVENING OVER NORTHWEST UTAH. NAM KEEPS HEFTY PRECIPITATION AMOUNTS OVER THE FAR EAST AS LOW CONTINUES TO SAG SOUTH TONIGHT WITH WRAP AROUND MOISTURE SLIDING WEST ON THURSDAY OVER ENTIRE REGION. WENT WITH LIKELY TO CATEGORICAL PRECIPITATION CHANCES OVER A GOOD CHUNK OF THE REGION WITH THE EXCEPTION OF THE FAR WEST ALL THE WAY THROUGH THURSDAY NIGHT. TEMPERATURES WILL BE MUCH COLDER TODAY WITH HIGHS AS MUCH AS 30 DEGREES COLDER IN SOME SPOTS TODAY WITH HIGHS IN THE 40S IN THE MOUNTAINS AND 50S IN THE VALLEYS. HAVE A WIND ADVISORY OUT IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN THROUGH 6 AM AND WILL KEEP THAT OUT AS SOME LOCATIONS IN THE SNAKE RIVER PLAIN CLOSE TO 30 MPH SUSTAINED WITH GUSTS IN THE 40S. WILL LIKELY LET THAT EXPIRE AT 6 AM AND WILL NEED TO ISSUE A LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR AS EXPECT GREATER THAN 15 MPH WINDS THROUGHOUT TODAY. WITH THE WET WEATHER EXPECTED FLOOD WARNINGS REMAIN IN EFFECT FOR THE HENRYS FORK AT REXBURG AND ST ANTHONY AND THE TETON RIVER AT ST ANTHONY. THE UPPER LOW ON THE GFS ACTUALLY TRACKS NORTHWEST ON FRIDAY INTO OREGON WITH SCATTERED SHOWERS CONTINUING ACROSS THE WHOLE FORECAST AREA WITH UPPER FLOW TURNING MORE SOUTHWESTERLY FRIDAY THROUGH THE WEEKEND. SHOULD SEE SOME WARMING OVER THE WEEKEND WITH TEMPERATURES STILL BELOW NORMAL BUT MODERATING QUITE A BIT FROM TODAY. TEMPERATURES WILL CONTINUE TO MODERATE EARLY NEXT WEEK WITH SOMEWHAT DRIER CONDITIONS AS STRONG SOUTHWEST FLOW ALOFT CONTINUES WITH MAINLY MOUNTAIN SHOWERS THROUGH THE PERIOD. GK && .AVIATION...STRONG SURFACE PRESSURE GRADIENT AND COLD ADVECTION ALOFT CONTINUE TO SUPPORT ADVISORY LEVEL WINDS IN THE EASTERN MAGIC AND UPPER SNAKE RIVER VALLEY THROUGH ABOUT 12Z. WINDS WILL SLOWLY DECREASE THROUGH THE DAY AS UPPER TROUGH DIGS SOUTH TOWARDS FOUR CORNERS. MAIN FOCUS OF SHOWERS WILL BE OVER THE SOUTH CENTRAL AND EASTERN HIGHLANDS AND CENTRAL MOUNTAINS THROUGH THIS AFTERNOON. TROUGH AXIS FINALLY SLIPS INTO WYOMING EARLY THURSDAY MORNING BUT THREAT OF WRAP AROUND MOISTURE CONTINUES WITH CLOSED LOW LIFTING NORTHEAST. SNOW LEVELS NEAR 7500 FEET AT KPIH SLOPING TO 7000 FEET BACK TOWARDS CHALLIS AND THESE LEVELS FALL ABOUT 1000 FEET OVERNIGHT. RS && .FIRE WEATHER...LOW PRESSURE TROUGH OVER IDAHO WILL PUSH SOUTH TOWARDS FOUR CORNERS TODAY AND REMAIN OVER THE WESTERN STATES INTO THE WEEKEND. WINDS IN THE MAGIC AND UPPER SNAKE RIVER VALLEY WILL DECREASE SLOWLY THROUGH THE DAY. SHOWERS WILL FOCUS OVER THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY THEN A CONTINUED THREAT FOLLOWS THURSDAY WITH MOISTURE WRAPPING AROUND THROUGH WYOMING AND MONTANA BACK INTO IDAHO. SNOW LEVELS WILL BE AROUND 7000 FEET WITH 1 TO 3 INCHES ACCUMULATION POSSIBLE OVER HIGHER ELEVATIONS TODAY AND AGAIN THURSDAY. HIGH TEMPERATURES TODAY IN THE 40S TO LOWER 50S WILL SHOW LITTLE CHANGE THURSDAY AND FRIDAY. RS && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021. WIND ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR IDZ017. FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG UNTIL FURTHER NOTICE. FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY THROUGH THURSDAY EVENING. FLOOD WARNING FOR THE TETON RIVER NEAR ST. ANTHONY FROM THIS AFTERNOON THROUGH LATE THURSDAY NIGHT. &&
Hazardous weather outlook, May 21, 6:15 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 615 AM MDT WED MAY 21 2008 IDZ017>025-031-032-221215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 615 PM MDT WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. FLOOD WARNINGS ARE IN EFFECT FOR THE HENRYS FORK AND TETON RIVERS DUE TO THE UNSEASONABLY WARM TEMPERATURES OF THE LAST SEVERAL DAYS IN ADDITION TO EXPECTED RAINS THE NEXT TWO DAYS. A LAKE WIND WIND ADVISORY HAS ALSO BEEN POSTED FOR THE AMERICAN FALLS RESERVOIR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT COOL AND SHOWERY WEATHER THURSDAY THROUGH THE WEEKEND WHICH SHOULD SERVE TO EXACERBATE THE ONGOING RIVER PROBLEMS IN THE SNAKE HIGHLANDS. THE HEAVIEST PRECIPITATION IS EXPECTED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, May 21, 9:17 AM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
917 AM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HIGH SUST WINDS GENEVA 42.35N 111.07W
05/20/2008 U0 MPH BEAR LAKE ID TRAINED SPOTTER
SPOTTER INDICATED PORTABLE SPEED LIMIT SIGNS BLOWN OVER.
MULTIPLE MATURE TREES BLOWN OVER ONTO POWER LINES.
&&
TRENWICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:20 PM MDT | High Wind Warning | PIH | 5 hr | |
| May 21, 6:01 AM MDT | Lake Wind Advisory | PIH | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.